Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 12, NWS Dodge City, KS

April 17, 20084 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 2008, 1:39 AM CDT for 4 counties in Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2008, 1:39 AM CDT (06:39 UTC)
Expired
Apr 17, 2008, 2:30 AM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS

What was reported inside it

TimeReportWhereRemark
Apr 17, 1:50 AM CDTHAIL 1.754 Nnw Copeland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 12:03 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 170640
SVRDDC
KSC055-057-069-081-170730-
/O.NEW.KDDC.SV.W.0012.080417T0639Z-080417T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
139 AM CDT THU APR 17 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
  WEST CENTRAL FORD COUNTY IN SOUTHWEST KANSAS.
  SOUTHERN GRAY COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN HASKELL COUNTY IN SOUTHWEST KANSAS.

* UNTIL 230 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF TICE...OR 7 MILES NORTH OF SUBLETTE...MOVING EAST AT
  31 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TICE...
  COPELAND...
  MONTEZUMA...
  THE HAGGARD ELEV...
  ENSIGN...
  RURAL RESIDENCES OF NORTHEASTERN HASKELL...SOUTHERN FINNEY...
  SOUTHERN GRAY AND WESTERN FORD COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE 
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS 
PASSED.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR HASKELL COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099
TIME...MOT...LOC 0639Z 260DEG 27KT 3759 10074

$$

18
2 follow-up statements
000 
WWUS53 KDDC 170659
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
157 AM CDT THU APR 17 2008

KSC055-057-069-081-170730-
/O.CON.KDDC.SV.W.0012.000000T0000Z-080417T0730Z/
FINNEY KS-GRAY KS-FORD KS-HASKELL KS-
157 AM CDT THU APR 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN HASKELL...WEST CENTRAL FORD...SOUTHERN GRAY AND
SOUTH CENTRAL FINNEY COUNTIES...

AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF MONTEZUMA...MOVING EAST
AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COPELAND...
  MONTEZUMA...
  CIMARRON...
  THE HAGGARD ELEV...
  ENSIGN...
  RURAL RESIDENCES OF NORTHEASTERN HASKELL...SOUTHERN FINNEY...
  SOUTHERN GRAY AND WESTERN FORD COUNTIES.

AT 150 AM GOLF BALL SIZE HAIL WAS REPORTED 4 MILES NORTH OF COPELAND 
BY A TRAINED SPOTTER.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099
TIME...MOT...LOC 0657Z 264DEG 25KT 3761 10053

$$

18
000 
WWUS53 KDDC 170730
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
230 AM CDT THU APR 17 2008

KSC055-057-069-081-170740-
/O.EXP.KDDC.SV.W.0012.000000T0000Z-080417T0730Z/
FINNEY KS-GRAY KS-FORD KS-HASKELL KS-
230 AM CDT THU APR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL...WEST
CENTRAL FORD...SOUTHERN GRAY AND SOUTH CENTRAL FINNEY COUNTIES
EXPIRES AT 230 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHEASTERN HASKELL...SOUTHERN FINNEY...
SOUTHERN GRAY AND WESTERN FORD COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099
TIME...MOT...LOC 0730Z 264DEG 25KT 3763 10024

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 PM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Apr 16, 3:20 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT WED APR 16 2008

.DISCUSSION...

DAYS 1-2...

H25 JET WAS DIVING SOUTH ACROSS THE PACIFIC NORTHWEST INTO NM BEFORE
TURNING NORTHEAST THROUGH NE AND INTO CANADA. JET STREAK OF 110KTS
WAS FOUND INTO EASTERN SD. HEIGHT FALLS OF 80 METERS IN ADVANCE OF
APPROACHING WESTERN TROUGH WERE SEEN ACROSS WESTERN CO WITH HEIGHT
RISES OF 130 METERS INTO THE NORTHWEST CONUS. BROAD TROUGH EXTENDED
FROM MT SOUTHWEST THROUGH SOUTHERN CA. H7 TEMPERATURES ACROSS THE
SOUTHERN AND CENTRAL PLAINS WERE IN THE SINGLE DIGITS ABOVE 0C AT
12Z THIS MORNING. BEHIND THIS TROUGH, TEENS BELOW 0C WERE FOUND. H85
TEMPERATURES IN THE TEENS ABOVE 0C EXTENDED NORTH FROM TX INTO THE
GREAT LAKES. AT THE SURFACE, 16Z ANALYSIS SHOWED A COLD FRONT
EXTENDED SOUTHWEST THROUGH SOUTHERN MN SOUTH INTO NORTHERN TX. A
DRYLINE EXTENDED FROM THE COLD FRONT IN THE TX PANHANDLE SOUTH
THROUGH WESTERN TX.

MAIN FORECAST ISSUE WILL BE THUNDERSTORM CHANCES TONIGHT AND PRECIP
THURSDAY.

MODELS ARE IN GOOD AGREEMENT PLACING UPPER TROUGH OVER THE ROCKIES
TONIGHT. BY 12Z THU, CLOSED LOW DEVELOPS NEAR THE FOUR CORNERS
REGION. ASSOCIATED S/WVS WILL MOVE ACROSS WESTERN KANSAS STARTING
THIS EVENING. SURFACE LOW PRESSURE MOVES NORTHEASTERN NM THIS
EVENING AS WELL. FRONT, CURRENTLY ACROSS WESTERN KS, WILL REMAIN
NEARLY STATIONARY THROUGH MUCH OF THE LATE EVENING HOURS. SURFACE
DEWPOINTS INCREASE INTO THE 50S ACROSS THE SOUTHEAST FA BY LATE
AFTERNOON. AS A RESULT, THE LIKELIHOOD OF CONVECTION ACROSS THE
EASTERN FA WILL INCREASE. GIVEN SOME CAPE WILL BE PRESENT AS FAR
WEST AS DODGE CITY OVERNIGHT TONIGHT AS THE SYSTEM PROGRESSES SLOWLY
EAST WITH FRONT WOBBLING A LITTLE ACROSS THE FA. LIS AHEAD OF THE
FRONT ARE BELOW 0C. BULK OF INSTABILITY IS FOUND ALOFT ACROSS THE
FA. FAIRLY GOOD CAP IN PLACE IN THE WARM SECTOR THROUGH EVENING. IT
DOES APPEAR LIKELY THAT THUNDERSTORMS WILL BE LATER TO DEVELOP DUE
TO THIS. ALSO, THESE STORMS SHOULD BE MORE ELEVATED IN NATURE GIVEN
THE LACK OF DEEP SURFACE MOISTURE. GFS PLACES BAROCLINIC ZONE A BIT
FURTHER NORTH BY 06Z THU THAN THE NAM WHILE THE RUC IS FURTHER NORTH
THAN BOTH. THUNDERSTORM DEVELOPMENT WILL MOST LIKELY BE IN THE
VICINITY OF THE ABOVE MENTIONED BAROCLINIC ZONE. GIVEN THIS, WILL
LEAN MORE TOWARD THE GFS FOR TIMING. VERY IMPRESSIVE 2D
FRONTOGENESIS WILL OCCUR FROM ELLIS COUNTY SOUTHWEST THROUGH SEWARD
COUNTY. IN ADDITION, 305K ISENTROPIC LIFT INCREASES BETWEEN 00Z THU
AND 06Z THU ACROSS MUCH OF THE FA. SPECIFIC HUMIDITY VALUES IN
EXCESS OF 7 G/KG ARE ALSO PRESENT DURING THIS TIME. PW VALUES ARE ON
THE ORDER OF 1 INCH ACROSS THE NE FA TO NEARLY AN INCH ACROSS THE
CENTRAL FA. FURTHER WEST, NEAR THE CO BORDER, LESSER AMOUNTS ARE
FOUND. GIVEN THIS, WILL INCREASE POPS ACROSS MUCH OF THE FA
OVERNIGHT NIGHT. THERE WILL BE A CHANCE FOR A FEW OF THESE STORMS TO
BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

THURSDAY, SURFACE LOW WILL BE MOVING NORTHEAST. ISENTROPIC LIFT IS
DIMINISHED BUT DOWNGLIDE DOES NOT REALLY KICK IN UNTIL LATE EVENING.
SPECIFIC HUMIDITY VALUES ARE STILL FAIRLY HIGH. SOUNDINGS SHOW
PLENTY OF LOW AND MID LEVEL MOISTURE AROUND BEHIND SYSTEM. WILL KEEP
SHOWERS AND CLOUDS ACROSS THE FA THROUGHOUT THE DAY. FURTHER EAST,
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SLOWER TO EXIT THE FA AS
THE SURFACE/UPPER LOW WILL BE CLOSER TO THAT REGION. THURSDAY NIGHT,
HIGH PRESSURE WILL MOVE ACROSS THE WESTERN FA AS THE UPPER SYSTEM
SLIDES INTO MO. HAVE LOWERED POPS FROM WEST TO EAST OVERNIGHT. MUCH
COOLER TEMPERATURES CAN BE ANTICIPATED THURSDAY AS COLD AIR
ADVECTION MOVES ACROSS FA. H5 TEMPERATURES ASSOCIATED WITH UPPER LOW
ARE IN THE -20C RANGE THURSDAY ACROSS WESTERN KS. H85 READINGS IN
THE SINGLE DIGITS ACROSS THE FA WITH A FEW NEAR TO JUST BELOW 0C
READINGS IN EASTERN CWA OVERNIGHT THURSDAY. HAVE LOWERED HIGH
TEMPERATURES A FEW DEGREES ACROSS THE CWA TO ACCOUNT FOR THIS.

FRIDAY, WARM AIR ADVECTION RETURNS TO SOUTHWEST KANSAS DURING THE
DAYTIME HOURS. H85 TEMPERATURES CLIMB TO THE MID TEENS ACROSS THE
WEST TO THE LOWER TEENS EAST. THIS IS THANKS TO A LEE TROUGH
STRENGTHENING ACROSS EASTERN CO/WESTERN KS BY EVENING. OVERALL,
MOSTLY SUNNY SKIES AND LIGHT WINDS WILL BE IN STORE FOR WESTERN
KANSAS.

DAYS 3-7...

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE TRANSITIONING EAST
ACROSS THE CENTRAL PLAINS TO BEGIN THE PERIOD FRIDAY NIGHT.
MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BEGIN COMING
ASHORE IN THE PACIFIC NORTHWEST THIS WEEKEND. MEDIUM RANGE MODELS
ARE IN FAIR AGREEMENT...WITH THE MOST RECENT GFS RUN COMING MORE IN
LINE WITH THE ECMWF(HIRES)...INDICATING THIS SYSTEM MOVING SLOWLY
EAST ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS
EARLY NEXT WEEK. THIS WILL SET UP A SOUTHWESTERLY FLOW ALOFT ACROSS
THE CENTRAL PLAINS BY SUNDAY AND LASTING THROUGH THE END OF THE
PERIOD. NUMERICAL MODELS DO BEGIN TO DIFFER SOMEWHAT IN THE DETAILS
BY TUESDAY. HOWEVER, THEY DO AGREE POINTING TO A SERIES OF S/WAVES
PASSING THROUGH THE SOUTHWESTERLY FLOW ALOFT OUT OF THE ROCKIES AND
INTO THE CENTRAL PLAINS WHILE THE MORE PRONOUNCED UPPER LEVEL LOW
SKIRTS JUST TO OUR NORTH AND LIFTS NORTHEASTWARD INTO CANADA. A
SLIGHT CHANCE FOR PRECIP MAY BE POSSIBLE AROUND THE TUESDAY TIME
FRAME BUT QUESTIONABLE MOISTURE AVAILABILITY AND THE FAIRLY NORTHERN
TRACK OF THE UPPER LEVEL SYSTEM TO OUR NORTH MAY LIMIT PRECIP
CHANCES. WILL KEEP THINGS DRY DUE TO UNCERTAINTY THIS FAR OUT.

AS FOR TEMPERATURES, A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP
BY EARLY SATURDAY SETTING UP A LOW LEVEL SOUTHERLY FLOW ACROSS
WESTERN KANSAS THROUGH THE END OF THE WEEKEND. THIS WILL ALLOW FOR A
GRADUAL WARMING TREND FOR BOTH SATURDAY AND SUNDAY. TEMPERATURES AT
H85 WILL RANGE FROM THE MID TEENS(C) EAST TO THE LOWER 20S(C) WEST
ON SATURDAY WITH A SLIGHT INCREASE OF H85 TEMPERATURES ON SUNDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION MONDAY ALLOWING FOR
GENERALLY COOLER TEMPERATURES THROUGH MID WEEK.

&&

.AVIATION...

A STALLED FRONTAL BOUNDARY STRETCHING FROM THE TEXAS PANHANDLE
NORTHEAST INTO EASTERN KANSAS WILL MOVE VERY LITTLE DURING THE
OVERNIGHT HOURS TONIGHT. RAIN SHOWERS AND THUNDERSTORMS MAY BE
POSSIBLE AFTER 03Z AT OR AROUND ALL TAF SITES. EXPECT VFR CONDITIONS
INITIALLY THIS EVENING SCATTERED MID TO HIGH LEVEL CLOUDS. IFR/MVFR
CONDITIONS...MAINLY FOR CIGS...WILL BE POSSIBLE IN THE VICINITY OF
THUNDERSTORMS AND BECOMING MORE WIDESPREAD LATER TONIGHT AND TOWARDS
MORNING IN AREAS NORTH OF THE FRONT. WINDS WILL BE NORTHEASTERLY
TONIGHT WITH SPEEDS OF 15 TO 25 KTS AND GUSTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  44  46  34  67 /  70  70  20   0
GCK  41  45  32  68 /  80  70  10   0
EHA  41  43  33  70 /  60  70  10   0
LBL  41  46  32  69 /  60  70  10   0
HYS  41  46  35  63 /  80  70  20   0
P28  50  53  39  63 /  60  70  40   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN30/32/32
Hazardous weather outlook, Apr 16, 3:32 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
332 AM CDT WED APR 16 2008

KSZ030-031-043>046-061>066-074>081-084>090-170845-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
332 AM CDT WED APR 16 2008 /232 AM MDT WED APR 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING
BETWEEN 9 PM CDT AND MIDNIGHT...EAST OF A LINE FROM LA CROSSE TO
JETMORE TO DODGE CITY TO ASHLAND. THE MAIN HAZARD FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THERE IS SLIGHT CHANCE OF SPOTTER ACTIVATION AFTER 9 PM CDT THIS
EVENING...EAST OF LA CROSSE TO JETMORE TO DODGE CITY TO ASHLAND LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, Apr 17, 12:36 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     8 N GARDEN CITY         38.09N 100.86W
04/17/2008                   FINNEY             KS   LAW ENFORCEMENT

            STRONG STRAIGHT LINE WINDS BLEW OVER A SEMI-TRACTOR
            TRAILER TRUCK ON HIGHWAY 83, EIGHT MILES NORTH OF GARDEN
            CITY.

&&

BURKE
Local storm report, Apr 17, 12:40 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 AM CDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HAIL             DIGHTON                 38.48N 100.47W
04/16/2008  M0.75 INCH       LANE               KS   LAW ENFORCEMENT

&&

06
Local storm report, Apr 17, 1:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
101 AM CDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             ULYSSES                 37.58N 101.36W
04/17/2008  E0.75 INCH       GRANT              KS   LAW ENFORCEMENT

            HAIL WAS REPORTED IN THE TOWN OF ULYSSES AND JUST EAST OF
            ULYSSES.

1255 AM     TSTM WND DMG     2 W ULYSSES             37.58N 101.39W
04/17/2008                   GRANT              KS   LAW ENFORCEMENT

            TWO POWER POLES WERE DOWN 2 MILES WEST OF ULYSSES. THE
            THE ULYSSES AIRPORT REPORTED A 46 MPH GUST.

&&

BURKE
Special weather statement, Apr 17, 1:04 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
104 AM CDT THU APR 17 2008

KSZ061-062-074-075-170645-
GRANT-HAMILTON-KEARNY-STANTON-
104 AM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HAMILTON...KEARNY AND
STANTON COUNTIES...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENDALL...MOVING NORTHEAST
AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3818 10176 3824 10113 3776 10109 3750 10168
      3775 10201
TIME...MOT...LOC 0604Z 229DEG 26KT 3785 10141

18
Special weather statement, Apr 17, 1:12 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
112 AM CDT THU APR 17 2008

KSZ044>046-064-065-170700-
HODGEMAN-LANE-NESS-PAWNEE-RUSH-
112 AM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN...LANE...NESS...PAWNEE
AND RUSH COUNTIES...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BEELER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3869 9929 3813 9913 3807 10005 3868 10060
TIME...MOT...LOC 0612Z 266DEG 42KT 3830 10015

18
Local storm report, Apr 17, 1:34 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
134 AM CDT THU APR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             1 N SEWARD              38.19N 98.79W
04/17/2008  E0.88 INCH       STAFFORD           KS   EMERGENCY MNGR

0120 AM     TSTM WND GST     1 N SEWARD              38.19N 98.79W
04/17/2008  E60.00 MPH       STAFFORD           KS   EMERGENCY MNGR

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 11:11 PM CDTSpecial Weather StatementDDCScott49 min
Apr 16, 11:28 PM CDTSpecial Weather StatementDDCPawnee47 min
Apr 16, 11:48 PM CDTSpecial Weather StatementDDCFinney, Kearny, Lane, Scott42 min
Apr 16, 11:53 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush52 min
Apr 17, 12:02 AM CDTSevere Thunderstorm WarningDDCFinney, Scott43 min
Apr 17, 12:20 AM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton40 min
Apr 17, 12:30 AM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott45 min
Apr 17, 12:39 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush36 min
Apr 17, 12:57 AM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny48 min
Apr 17, 1:04 AM CDTSpecial Weather StatementDDCHamilton, Kearny41 min
Apr 17, 1:06 AM CDTSevere Thunderstorm WarningDDCPawnee, Stafford39 min
Apr 17, 1:12 AM CDTSpecial Weather StatementDDCHodgeman, Ness, Pawnee, Rush48 min
Apr 17, 3:48 AM CDTWind AdvisoryDDCClark, Ellis, Finney, Ford, Grant, Gray and 15 more6 hr
Apr 17, 12:28 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 17 more7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.